Hi all,so EP last week said ablation last August had gone well and as I was feeling better he was going to disscharge me from his care and

leave me in the care of my Dr but said I had to stay on bisoprolol.I would like any ones advice as I have a duodenal ulcer and can,t go on anti -coags and the bisoprolol is slowing my heart down with Af sufferers being prone to strokes and clots would it not be safer for me to come off bisoprolol,I also have a pacemaker which is monintering my heart.

11 Replies

oldestnewest
  • It sounds good that your EP is happy with what he did.

    I think you might benefit from a chat with your doctor about what advantages there are with bisoprolol.

  • Sorry, that went before I had finished! It is a question of balance with medication and there are few drugs which have plusses without minuses. We take things that our doctors think will be a benefit to us and if the negatives turn out to be unacceptable, then a change of medication is required. It is helpful to understand what we'll gain from the medication and why it is prescribed. Sometimes it may be because doctors may be open to criticism if they do not prescribe.

  • Thanks Rellim,seeing Dr in two weeks he,s a really good doc will allways listen and will not rush you through the door,I,ll see what he has to say.

  • Definitely discuss it with your doctor if you feel you're not benefiting, at least he will be able to explain everything to you. I'm really glad the ablation has been such a success.

    Lis

  • That is the one drug I want to come of ASAP, hate taking it so I really sympathise! You are well over six months after ablation,I would ask for his reasoning at wanting you to continue, I could guess at it, but better to hear what he/she says.

  • Thanks CDreamer,me too the trouble is I don,t feel 100% and don,t know if it,s the bisoprolol the antacid i,m on or the ulcer playing up see doc in a couple of weeks see what he has to say

  • I agree. Talk to doctor. I had ablation in November and taken off all meds except warfarin on day after ablation. All seems fine.

  • Definitely raise this with your doctor, cardio or EP. Heart rate and BP are a delicate balance and can be affected by so many things - not only drugs. I am (on my own volition) and since being in normal sinus rhythm, adjusting my dosage of Bisoprolol. Instead of 5mg daily, I take this every other day and this seems to hold BP and pulse rate at a steady and acceptable 120/71 - 56. Also feeling just a little bit more like a normal human being!

    Later this month, I see my cardio, and will tell him all this and hopefully arrive at a good formula for the next 12 months.

  • Thanks Dadog,i,m only on a low dose,2:5mgs so hoping he,ll let me drop to 1:25mgs to see how i go on

  • Had my ablation in Dec 2013 and apart from a January couple of episodes have been fine and off Bisoprolol since then! For the last 3 months I have not taken any drug connected to the ticker! However isn't pacemaker just a pace maker and not a heart monitor? Pls enlighten me.

  • Hi Bagarabe,as far as I know the pace maker kicks in when ever my heart misses a beat,but it also moniters what goes on.the last time i went to have it checked the nurse told me how many times i,d gone into AF how long for and what day and what time,so it does a bit more than give you a beat when you need one.I go for my next checkup in May so i,ll ask a few more questions then.Glad to hear you are off the betas,hope my Dr will do the same for me

You may also like...